MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was prepared for use in the bile duct during a endoscopic retrograde cholangiopancreatography (ercp) endoscopic lithotripsy procedure performed on (b)(6) 2021.It was reported that during preparation and outside the patient, the brush failed to extend after opening the package and the handle could not be pushed.The physician did not try to fully extend the device before use.No kinks were noted along the working length.No visual damage was noted in the handle.The procedure was discontinued and the target treatment was not completed.However, the physician did not inform on planning to complete the procedure since he estimated that the patient may not endure prolonged procedure although the patient has no complications.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results: an rx cytology brush was received for analysis.Visual inspection of the returned device revealed that the handle was severely kinked, therefore, handle actuation could not be performed.No other problems were noted.The reported complaint of handle break was not confirmed since the analysis performed determined that the handle wasn't broken.The kink observed on the handle may be related to user manipulation and/or some technique performed during the preparation of the device.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.Therefore, the most probable root cause for the reported complaint is adverse event related to procedure.This is defined as the adverse event occurred during the procedure and the device had no influence n event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13260486
Report Number3005099803-2021-08228
Device Sequence Number13878340
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2022
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0026364057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight73 KG